Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 604, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 6, 2016, 9:39 PM CDT for 7 counties in Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 9:39 PM CDT (02:39 UTC)
- Expired
- Jul 6, 2016, 10:20 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 27 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2879 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
614
WUUS54 KOUN 070239
SVROUN
TXC009-023-155-197-275-485-487-070330-
/O.NEW.KOUN.SV.W.0604.160707T0239Z-160707T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHERN TEXAS...
WICHITA COUNTY IN NORTHERN TEXAS...
HARDEMAN COUNTY IN NORTHERN TEXAS...
BAYLOR COUNTY IN NORTHERN TEXAS...
WILBARGER COUNTY IN NORTHERN TEXAS...
NORTHERN ARCHER COUNTY IN NORTHERN TEXAS...
FOARD COUNTY IN NORTHERN TEXAS...
* UNTIL 1030 PM CDT
* AT 938 PM CDT...THE LEADING EDGE OF WINDS FROM A LINE OF SEVERE
THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF DAVIDSON TO 9 MILES SOUTH OF LOCKETT TO 12 MILES
NORTHWEST OF TRUSCOTT...MOVING SOUTHEAST AT 50 MPH. WINDS OF 70
MPH HAVE BEEN MEASURED WITH THESE STORMS. THE WINDS WILL OCCUR
WELL BEFORE THE ARRIVAL OF THE THUNDERSTORMS.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...VERNON...BURKBURNETT...SEYMOUR...QUANAH...
CROWELL...BENJAMIN...IOWA PARK...ELECTRA...HOLLIDAY...
CHILLICOTHE...KAMAY...HARROLD...TRUSCOTT...MANKINS...GOODLETT...
RED SPRINGS...VERA...MARGARET AND FARGO.
THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 0.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3443 10000 3442 9975 3437 9962 3441 9958
3437 9944 3440 9939 3440 9930 3434 9921
3421 9919 3422 9899 3415 9887 3413 9876
3416 9865 3413 9855 3406 9849 3408 9842
3378 9843 3363 9861 3344 9999
TIME...MOT...LOC 0238Z 294DEG 44KT 3419 9904 3395 9935 3385 9999
HAIL...1.00IN
WIND...70MPH
$$
..SPEG.2 follow-up statements
197
WWUS54 KOUN 070259
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT WED JUL 6 2016
TXC009-023-155-197-275-485-487-070330-
/O.CON.KOUN.SV.W.0604.000000T0000Z-160707T0330Z/
KNOX TX-WICHITA TX-HARDEMAN TX-BAYLOR TX-WILBARGER TX-ARCHER TX-
FOARD TX-
959 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR KNOX...WICHITA...HARDEMAN...BAYLOR...WILBARGER...NORTHERN ARCHER
AND FOARD COUNTIES...
AT 957 PM CDT...THE LEADING EDGE OF WINDS FROM SEVERE THUNDERSTORMS
WAS LOCATED ALONG A LINE EXTENDING FROM ELECTRA TO LAKE KEMP TO
TRUSCOTT...MOVING SOUTHEAST AT 40 MPH. WINDS OF 60 MPH WILL BE
POSSIBLE. THE SEVERE STORMS ARE LOCATED NEAR COPPER BREAKS STATE
PARK AND CROWELL WHERE QUARTER SIZE HAIL IS ALSO POSSIBLE.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...VERNON...BURKBURNETT...SEYMOUR...QUANAH...CROWELL...
BENJAMIN...IOWA PARK...ELECTRA...HOLLIDAY...CHILLICOTHE...KAMAY...
HARROLD...TRUSCOTT...MANKINS...RED SPRINGS...VERA...MARGARET...
FARGO AND ODELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3418 10000 3442 9975 3437 9962 3441 9958
3437 9944 3440 9939 3440 9930 3434 9921
3421 9919 3422 9899 3415 9887 3413 9876
3416 9865 3413 9855 3406 9849 3408 9842
3378 9843 3363 9861 3344 9999
TIME...MOT...LOC 0257Z 320DEG 36KT 3412 9883 3380 9926 3372 9996
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.331
WWUS54 KOUN 070320
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT WED JUL 6 2016
TXC009-023-155-197-275-485-487-070328-
/O.CAN.KOUN.SV.W.0604.000000T0000Z-160707T0330Z/
KNOX TX-WICHITA TX-HARDEMAN TX-BAYLOR TX-WILBARGER TX-ARCHER TX-
FOARD TX-
1020 PM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR KNOX...WICHITA...HARDEMAN...
BAYLOR...WILBARGER...ARCHER AND FOARD COUNTIES IS
CANCELLED...
THE WINDS ASSOCIATED WITH THE SEVERE STORMS HAVE DECREASED AND NO
LONGER APPEAR TO BE SEVERE. THEREFORE THE WARNING HAS BEEN
CANCELLED. GUSTY WINDS REMAIN POSSIBLE... BUT ARE EXPECTED TO REMAIN
BELOW 50 MPH.
LAT...LON 3418 10000 3442 9975 3437 9962 3441 9958
3437 9944 3440 9939 3440 9930 3434 9921
3421 9919 3422 9899 3415 9887 3413 9876
3416 9865 3413 9855 3406 9849 3408 9842
3378 9843 3363 9861 3344 9999
TIME...MOT...LOC 0318Z 294DEG 44KT 3401 9855 3369 9898 3362 9968
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:52 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 6, 6:52 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
652 PM CDT WED JUL 6 2016
.DISCUSSION...
00Z TAFS.
&&
.AVIATION...
Scattered storms are expected to move into western Oklahoma and
western north Texas. But as usual, the probability of one of
these storms affecting any specific TAF site is less than 50
percent at this point so will not include a TEMPO group in this
set. Away from storms, VFR conditions are expected.
&&
.PREV DISCUSSION... /issued 252 PM CDT WED JUL 6 2016/
DISCUSSION...
Forecast concerns for this update are focused upon ongoing
excessive heat over parts of north/central Oklahoma and prospects
for convection to spread east from west Texas this evening.
Current heat index values are occasionally reaching 110 degrees
from Kingfisher to Perkins and surrounding sites. Meanwhile 105 to
110 degree heat index values continue along a broad corridor from
western north Texas over much of Oklahoma. The Heat Advisory has
been expanded a bit on its western periphery and upgraded to an
Excessive Heat Warning over north/central Oklahoma. Will maintain
these headlines through Thursday, but influences from convection
tonight and/or any slight decrease in surface dewpoints could
dictate later adjustments.
Convection allowing models have shown a consistent signal for
scattered convection to originate within the deeply mixed boundary
layer over west Texas late this afternoon and spreading eastward
over western Oklahoma and western north Texas this evening. This
appears evident in satellite trends with deepening cumulus over
the southern Texas Panhandle and South Plains. With sufficient
steering flow and deep effective shear around 30 kt a threat of
severe/damaging wind gusts appears to exist with this activity as
it moves east of the 100th meridian around 00z.
Beyond these immediate hazards, ensemble confidence plots suggest
low confidence in the model blends through the weekend when a
front is expected to approach/impact the region. As of now, the
most likely timeframe for meaningful rainfall appears to be Friday
night/early Saturday favoring northern/northeastern Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 77 97 78 96 / 10 0 10 20
Hobart OK 77 103 79 99 / 40 0 0 20
Wichita Falls TX 79 101 79 100 / 20 0 0 10
Gage OK 76 105 74 97 / 40 0 10 30
Ponca City OK 80 99 78 93 / 20 10 10 30
Durant OK 77 95 78 95 / 10 0 0 10
&&
.OUN Watches/Warnings/Advisories...
OK...Excessive Heat Warning until 8 PM CDT Thursday for OKZ012-013-
018>020-024>026.
Heat Advisory until 8 PM CDT Thursday for OKZ006>008-011-016-017-
022-023-027>032-035>048-050>052.
TX...Heat Advisory until 8 PM CDT Thursday for TXZ083>090.
&&Hazardous weather outlook, Jul 6, 6:20 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 620 PM CDT WED JUL 6 2016 OKZ004>048-050>052-TXZ083>090-071015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 620 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ACROSS THE TEXAS PANHANDLE...JUST EAST OF AMARILLO. AS SUNSET APPROACHES...A FEW OF THESE STORMS MAY MOVE INTO FAR WESTERN OKLAHOMA AND PERHAPS WESTERN NORTH TEXAS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH. SMALL HAIL AND HEAVY DOWNPOURS WILL ALSO BE A CONCERN. STORM INTENSITY WILL DECREASE THROUGH THE LATE EVENING. IT'S POSSIBLE THAT A FEW STORMS MAY REACH THE INTERSTATE 35 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... A FRONT IS EXPECTED TO MOVE INTO OKLAHOMA FRIDAY AND SATURDAY INCREASING THUNDERSTORM CHANCES ACROSS THE AREA. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FRIDAY IN NORTH CENTRAL OKLAHOMA. LOWER CHANCES FOR THUNDERSTORMS EXIST SUNDAY INTO EARLY NEXT WEEK. .HEAT... HEAT INDEX VALUES OF 105 TO 113 ARE EXPECTED AGAIN THURSDAY AFTERNOON. HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS ARE IN EFFECT. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jul 6, 8:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 3 W GOULD 34.67N 99.83W
07/06/2016 M74 MPH HARMON OK MESONET
0845 PM TSTM WND GST 6 WNW ELDORADO 34.51N 99.75W
07/06/2016 M82 MPH JACKSON OK TRAINED SPOTTER
0850 PM TSTM WND GST 3 W GOODLETT 34.34N 99.94W
07/06/2016 M75 MPH HARDEMAN TX MESONET
&&
DWLocal storm report, Jul 6, 9:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 3 W GOODLETT 34.34N 99.94W
07/06/2016 M59 MPH HARDEMAN TX MESONET
&&
DWLocal storm report, Jul 6, 9:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 S ALTUS 34.60N 99.33W
07/06/2016 M59 MPH JACKSON OK MESONET
&&
DWLocal storm report, Jul 6, 9:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST 4 ENE ODELL 34.37N 99.35W
07/06/2016 M70 MPH WILBARGER TX MESONET
&&
DWLocal storm report, Jul 6, 9:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 8 W VERNON 34.15N 99.43W
07/06/2016 E70 MPH WILBARGER TX TRAINED SPOTTER
VIA EM
&&
DWLocal storm report, Jul 6, 9:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 S TIPTON 34.44N 99.14W
07/06/2016 M59 MPH TILLMAN OK MESONET
0930 PM TSTM WND GST 4 ENE ODELL 34.37N 99.35W
07/06/2016 M56 MPH WILBARGER TX MESONET
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 40 min |
| Jul 6, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 47 min |
| Jul 7, 12:11 AM CDT | Special Weather Statement | OUN | Wilbarger | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.